MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52361
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Name and address: postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an evt a advance 35 lp low profile balloon catheter ruptured.The balloon catheter was advanced through an unknown 6 fr sheath to the common iliac artery; an inflation device was then used to inflate the balloon with a 1:1 contrast to saline solution to 8 atm when it ruptured.The ruptured balloon catheter was then removed and a new device was used to complete the procedure.No adverse effects to the patient occurred due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, during an evt a advance 35 lp low profile balloon catheter ruptured.The balloon catheter was advanced through an unknown 6 fr sheath to the common iliac artery; an inflation device was then used to inflate the balloon with a 1:1 contrast to saline solution to 8 atm when it ruptured.The ruptured balloon catheter was then removed, and a new device was used to complete the procedure.No adverse effects to the patient occurred due to this occurrence.Investigation - evaluation reviews of the complaint history, device history record, drawing, specifications, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examination was conducted.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.Two relevant nonconformances were recorded.Although these are relevant to the reported failure mode, all non-conforming product was scrapped, and there are 100% inspections to capture this nonconformance.As adequate inspection activities have been established, there is objective evidence that the device history record was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The device is provided with instructions for use which warn, ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.Do not use a power injector for balloon inflation or injection of contrast medium through catheter lumen marked ¿distal¿.Rupture may occur.The burst pressure data was analyzed using factors for a one-sided tolerance to determine with 95% confidence that 99.9% of these balloons would not burst at or below the calculated rate burst pressure.¿ based on the available information, cook has concluded that a component failure contributed to this incident.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11654057
Report Number1820334-2021-01123
Device Sequence Number19734502
Product Code DQY
UDI-Device Identifier10827002523613
UDI-Public(01)10827002523613(17)230611(10)13239709
Combination Product (Y/N)N
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2023
Device Model NumberG52361
Device Catalogue NumberPTA5-35-80-8-8.0
Device Lot Number13239709
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer08/02/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1